1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Victoza. Feeling v v rough!

Discussion in 'Incretin Mimetics' started by Mandi2199, Jan 17, 2015.

  1. Mandi2199

    Mandi2199 Type 2 · Member

    Messages:
    7
    Likes Received:
    7
    Trophy Points:
    43
    Hiya

    I've been injecting victoza 0.6 for a few days now and feel really really rough! The nausea is worse about tea time but most of the day I cant keep my eyes open the min I sit down my body's desperate for sleep! If I nap during the day I can't sleep at night and end up fidgety, could this be a side effect of the victoza? I started slimming world the same day I started injecting and wondering if it could be down to my low carb diet? I have zero energy and my get up and go have deffo gone lol

    On the bright side my BS is staying under 10 (mostly 8.5 or so) so the victoza is obviously doing something right?
     
  2. Daibell

    Daibell LADA · Master

    Messages:
    12,425
    Likes Received:
    7,366
    Trophy Points:
    298
    Hi. Victoza is known to have side effects like yours and the low carb diet probably isn't the cause. If you can keep at it then that would be great, but otherwise having a low carb diet without the Victoza (only by agreement with the GP) might get you to the point where you wouldn't need it anyway and possibly only insulin instead. Just a thought.
     
  3. Mandi2199

    Mandi2199 Type 2 · Member

    Messages:
    7
    Likes Received:
    7
    Trophy Points:
    43
    **groan**

    thanks for replying, I don't sposse there is some miracle I can take to help feel better? Lol

    I had wondered if it was withdrawals from chocolate with the diet but that's surprisingly easy so far? Fingers crossed the bleugh feeling doesn't last too much longer can't imagine taking it forever at this rate :(
     
  4. sheilz

    sheilz Type 2 · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    41
    I felt ill almost immediately on Victoza 0.6 with stomach cramps , severe constipation and total energy loss. When I had to increase it a week later to 1.2 the symptoms got much worse and I felt I was barely existing. I struggled on for about a week and then stopped it altogether and almost immediately felt loads better. It was however controlling my T 2 and now I am too high again. I take metformin 500 twice a day and DIamicron.
     
  5. garrycrone

    garrycrone Type 2 · Active Member

    Messages:
    25
    Likes Received:
    0
    Trophy Points:
    21
    Started Victoza in early Jan. First two days I felt okay. But on the third day I was awful. Sick and nausea all day. It took a few days to get over it. And I still get a few moments when I just feel queasy. But a single biscuit eases that. Bottom line my sugars have halved and my numbers are unrecognisable. Stick with it if you can.
     
  6. sheilz

    sheilz Type 2 · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    41
    Would be interested to know what level of Victoza you take and at what time of day you inject. I came off it because of side effects but it was controlling my T2 which is now spiking all over the place so I may try again .
     
  7. garrycrone

    garrycrone Type 2 · Active Member

    Messages:
    25
    Likes Received:
    0
    Trophy Points:
    21
    Started at 0.6 as usual. Had the sickness on day 3 at that dose. So had lots of concerns that I would be bad again when I went to the 1.2. But that wasn't the case. I inject at about 1000pm.

    I now know I get nauseous when my sugars are low. So coming from 18 and 19 down to 7 and 8 was really low. And it's taken a while for my body to readjust down to the lower levels. So I've learned to graze and eat smaller amounts more regular. And that's really helped.

    Three weeks in I still get some slight nausea but I deal with it as above. Large amounts of liquid (say a pint of water) isn't good. So I drink smaller amounts. But more than I used to. And the extra hydration is good.

    Hope that helps
     
  8. sheilz

    sheilz Type 2 · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    41
    Thanks Garry - have been injecting in the morning so I will try again from next Monday and will follow your example and try doing it at night. The literature says you can pick where you like so long as it is regular . Have to restart at 0.6 for a week.
     
  9. Bev18

    Bev18 Type 2 · Well-Known Member

    Messages:
    181
    Likes Received:
    160
    Trophy Points:
    83
    Try taking it at night time. Thats what i did to minimise the nausea. Just used to get a 5 min attack of it about 9am.

    I was on it for 6 months or so, come off it, as it stopped working really. And i was getting constipation every week, retaining fluid, or not going for a wee very often.

    Have been off it about 3 weeks now, and things have gone back to normal. Gone back on 1 x 40 glicizade twice a day until i see my nurse on 23 March and still on metformin 2 x 1000 SR. Blood sugars have gone a bit higher especially the waking one was 10.5 this morning.

    i think she may be thinking of Faxigila (spelling) as next attempt rather than going back on insulin which i'm trying to avoid after improving so much over the last 10 months or so.
     
  10. Teigngrace

    Teigngrace Type 2 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    41
    Hello,
    Ive been on Victoza for almost a month now and like most others have experienced the sicky feelings about teatime and stomach can feel very bloated, I found taking it at 9.30/10.00pm allowed me to sleep with no bad effects but I am so so tired! I get the guilts because I havent walked each day but just dont seem to have any energy. I have upped my dose from 0.6 to extra 5 clicks on the pen which my diabetic nurse says will allow my body to get used to the drug gradually. There was some soreness around my gall bladder area and I was worried about the reports of increased chance of thyroid cancer but hopefully blood tests will show if anything is amiss.
     
  11. Mandi2199

    Mandi2199 Type 2 · Member

    Messages:
    7
    Likes Received:
    7
    Trophy Points:
    43
    Well that's me been injecting victoza since January and I'm now up to 1.2ml in the morning still and not really getting any side effects now apart from the occasional 5 min of sicky feelings but that's it?

    I'm still taking metaforminSR x2 x2daily and gliclazide 80mg daily and getting way better sugars than before and most mornings still not perfect but always under 10, I also started slimming world the week I started injecting and can't say I've noticed a help with the weight losses but a low carb diet has certainly been agreeing with me! 2 stone off since January and hoping that my next bloods will mean a drop in meds :)

    Anyhow thanks all that have answered and hope everyone is well xx
     
  12. Andre Dubois

    Andre Dubois Type 2 · Newbie

    Messages:
    4
    Likes Received:
    4
    Trophy Points:
    43
    Looks like I am in the same state as the rest of you here. 6 days in and the usual (as I now see) symptoms. Will persevere.

    Interesting that no-one has expressed concern over thyroid cancer......

    REALLY looking forward to the weight loss - need 15 to 20 kgs to vanish! Let's see. At least there is one useful side effect! Silver lining!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook